MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TRANSFORM SUPER COMPLIANT 7MM X 7MM; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

STRYKER NEUROVASCULAR CORK TRANSFORM SUPER COMPLIANT 7MM X 7MM; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Catalog Number M003SSC07070
Medical Device Problem Codes Deflation Problem (1149); Material Rupture (1546); Material Separation (1562)
Health Effect - Clinical Code No Information (3190)
Date of Event 11/08/2016
Type of Reportable Event Serious Injury
Event or Problem Description
During placement of a competitor coil in the left renal artery aneurysm using an occlusion balloon catheter, the coil prematurely detached.The coil was attempted to be removed with a snare device, and 1.5 hours were spent in retrieval attempts.The occlusion balloon catheter was kept inflated during this time.It was reported that during retrieval of the coil, a dissection was caused by the guide sheath.The physician tried to deflate the occlusion balloon catheter in order to deploy the stent in the dissected area, however, the balloon would not deflate.The physician removed the guidewire to achieve deflation but it did not work.Deflation by using the syringe and inserting and retracting the guidewire failed.The guidewire was inserted/retracted through the lumen of the occlusion balloon catheter in order to maintain patency.They physician attempted to burst the balloon by performing over inflation; however, the shaft near the balloon burst instead.The physician then navigated the guide sheath to the proximal section of the balloon and attempted to pull it out by force, but the occlusion balloon separated at the balloon burst section.The balloon section remained inside the patient and ultimately, a nephrectomy had to be performed because of the dissection and the device fragment remaining in the patient.The manufacturer has requested patient status; however, as of today, no additional information is available.
 
Additional Manufacturer Narrative
The device history record review confirms that the device met all material, assembly and performance specifications.Analysis of the device revealed that the distal 12cm of the balloon catheter was broken from the balloon catheter and was crushed.The proximal 8cm portion (including hub) was broken from the balloon catheter.In additional the balloon catheter shaft was found kinked.The balloon was filled with dried blood, and it was reported that 100% contrast medium was used with the transform.It is probable that the blood within the balloon may have caused the difficulty in deflating of the balloon during the prolonged clinical procedure.A functional test was unable to be performed due to the damage noted to the device.However, information available indicated that in response to the inability to deflate the balloon, the physician navigated the guide sheath to the proximal of the balloon section and attempted to pull out the balloon forcibly, but it separated resulting in surgery to remove the detached balloon.Based analysis of the device and all information available, an assignable cause of operational context was assigned to this investigation.
 
Event or Problem Description

Brand Name
TRANSFORM SUPER COMPLIANT 7MM X 7MM
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key6143449
Report Number3008881809-2016-00286
Device Sequence Number224552
Product Code MJN
UDI-Device Identifier07613327004700
UDI-Public(01)07613327004700(17)180531(10)19072513
Combination Product (Y/N)N
PMA/510(K) Number
K122576
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date05/31/2018
Device Catalogue NumberM003SSC07070
Device Lot Number19072513
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/09/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/02/2016
Supplement Report FDA Received Date04/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COIL (DELTAMAXX); GUIDEWIRE (RANTHROUGH)
Outcome Attributed to Adverse Event Other; Required Intervention;